Aa
A
A
A
Close
Mental Health Issues Community
198 Members
Avatar universal

symptoms like tic disorder but I am not aware of the tics when they are happening

I have OCD since childhood but since last 10 months I am getting strange looks from people whenever I am outside. Recently I got to know from colleague of mine I am making facial gestures which make me look like haunted, also I feel lot of stretch on my face. I got setralin tablet which reduced the looks I was getting but in some cases I am still getting weird look from people and I am not aware of the things I am doing which are making me look like I am haunted. Has anyone heard of such thing. It appears like tic, but I am not aware of this thing. Before getting setralin I was trying to control my facial gestures but I could not. It was something involuntary even though I did not know what I was doing, I just used to feel tension on my face. please let me know if anyone has heard something like this.
1 Responses
Avatar universal
Not quite sure what the Zoloft has to do with any of this, that's an antidepressant.  Lots of people develop "tics" from time to time, behaviors that they're not aware of but others are.  Usually these go away when you realize you're doing it and just stop doing it.  If it's an involuntary movement, a true physical tic and not something you started doing that has become a habit that can be broken, you need to see a doctor to see if something is going on and if there is you might be referred to a neurologist.  So again, "tics" can be habits we pick up and don't realize we're doing them until we find out and stop doing them, or they can be actual involuntary movements which need to be examined by a doctor.  
1 Comments
I guess I should have said, this happened to me when I was 13, I had started doing something repeatedly and eventually got laughed at for it.  The cause for me was taking literally something my Dad told me that was really just him wanting to go to sleep and telling me whatever it took to get me to get out of his hair.  When I was finally taken to a doctor by my Mom, it turned out to have been caused by a normal thing that happens to people that age, and soon as he told me that, the problem went away and so did my "tic."  So you see how it can go, you start doing something for some reason and you keep doing it and it becomes a "tic" but when you become aware of it you stop doing it.  If it's truly involuntary, however, that's different.  We have no idea which it is, but you might, and if you don't, a doctor is the person to see.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area